MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - FULLY COVERED; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - FULLY COVERED; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G23135
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
While feeding it through they discovered a kink in the catheter.They then used another catheter.As per cc form": stent was inspected before use, no damage noticed.During the procedure, they tried to release the stent, did not go.Then they discovered a kink in the catheter.They discarded it and used a different one.General questions: 1.What endoscope type and channel size was used? olympus 190 duodenoscope 2.What was the position of the elevator? n/a, open, closed open 3.Details of the wire guide used (diameter, type, make)? viziglide 0.035 inch 4.Please advise the anatomical location of the intended target site.Cbd 5.For devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? yes 6.If yes, how often was this completed? as described by ifu 7.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no 8.If yes, please specify what was observed and where on the device it was observed.Stricture information: 1.What was the length and diameter of the stricture? unknown 2.Where was the stricture located in the body? yes 3.Was there resistance felt passing wire guide through stricture? no 4.Was there resistance felt passing the evolution through stricture? n/a 5.Was the stricture dilated before stent placement? n/a yes unknown questions related to during insertion into patient 1.Was the product inspected for kinks or damage before use? yes 2.Was resistance felt during insertion into patient? unknown 3.If yes, at what point? they tried to release the stent, but did not release the way it should.Then they noticed the kink.They decided to use another stent.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 04-nov-2025.
 
Additional Manufacturer Narrative
Device evaluation.The evo-fc-10-11-8-b device of lot number c2264679 involved in this complaint was returned for evaluation, with its opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.A discrepancy was noted on the lot number of the returned packaging.The lot number on box packaging was c2264679 but the lot number detailed on tyvek packaging was c2280877, it is likely that the device was returned in the tyvec packaging of the replacement device and that the correct lot number is c2264679, as initially reported by the customer.The device related to this occurrence underwent a laboratory evaluation on the 01 october 2025.On evaluation of the device, the following was observed: visual inspection: ¿ stent partially deployed on return.¿ red shuttle past point of no return.¿ safety wire returned in place.¿ kink observed on the introducer at approximately 115cm from the white tip.Functional inspection: ¿ safety wire removed with no issue.¿ handle actuating for deployment and recapture, unable to deploy stent.¿ handle opened to internally inspect device.¿ sheath tube observed to be separated from shuttle cap.¿ all other components intact.The reported failure was observed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0062) states the following: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.A possible root cause could be attributed to device handling and/or difficult patient anatomy.It is possible that the introducer kinked when advancing through the duodenoscope or when advancing to the target location due to a tortuous path.From the additional questions, it was unknown if resistance was felt when inserting the device into the patient.The introducer kink would have led to an increase in deployment force which in turn led to the sheath tube separating from the shuttle cap, as a result of this, the stent could only be partially deployed.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Confirmed quantity of 01 x used device.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, during an attempt to release the evo-fc-10-11-8-b stent it could only be partially deployed, a kink was discovered in the catheter.The procedure was completed using another device.No adverse effects were reported as a result of this occurrence.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - FULLY COVERED
Common Device Name
FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23085579
Report Number3001845648-2025-00477
Device Sequence Number13210545
Product Code FGE
UDI-Device Identifier00827002217089
UDI-Public(01)00827002217089(17)280529(10)C2304385
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23135
Device Catalogue NumberEVO-FC-10-11-8-B
Device Lot NumberC2264679
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/28/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer09/01/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown